Alert archive / Iowa / Wind Advisories in 2019
Wind Advisory 8, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Oct 12, 2019, 9:16 AM CDT for 21 counties in Iowa; 7 counties in Illinois. It took effect at Oct 12, 2019, 11:09 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2019, 9:16 AM CDT (14:16 UTC)
- In effect from
- Oct 12, 2019, 11:09 AM CDT
- Expired
- Oct 12, 2019, 6:11 PM CDT
- In force
- 7 hr
- Issued by
- NWS Quad Cities, IA
All 28 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Carroll County, IL, Henderson County, IL, Jo Daviess County, IL, Mercer County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 46 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
129 WWUS73 KDVN 121416 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 916 AM CDT Sat Oct 12 2019 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015-024-025-122230- /O.NEW.KDVN.WI.Y.0008.191012T1800Z-191013T0100Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Mercer-Henderson- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Aledo, and Oquawka 916 AM CDT Sat Oct 12 2019 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Southwest winds of 20 to 25 mph with frequent gusts to 45 mph expected. * WHERE...Much of eastern Iowa and northwest Illinois. * WHEN...From 1 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects and create travel difficulties for high profile vehicles on north south roads. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds should weaken from west to east late this afternoon and evening. The strongest wind gusts are expected this afternoon across Iowa, and late this afternoon and evening in Illinois. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
262 WWUS73 KDVN 121609 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 1109 AM CDT Sat Oct 12 2019 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015-024-025-130015- /O.EXT.KDVN.WI.Y.0008.191012T1609Z-191013T0100Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Mercer-Henderson- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Aledo, and Oquawka 1109 AM CDT Sat Oct 12 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southwest winds of 20 to 30 mph with frequent gusts to 50 mph expected. * WHERE...Much of eastern Iowa and northwest Illinois. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects and create travel difficulties for high profile vehicles on north south roads. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds should weaken from west to east late this afternoon and evening. The strongest wind gusts are expected this afternoon across Iowa, and late this afternoon and evening in Illinois. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
416 WWUS73 KDVN 122311 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 611 PM CDT Sat Oct 12 2019 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015-024-025-130015- /O.CAN.KDVN.WI.Y.0008.000000T0000Z-191013T0100Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Mercer-Henderson- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Aledo, and Oquawka 611 PM CDT Sat Oct 12 2019 ...WIND ADVISORY IS CANCELLED... Winds have diminished below advisory criteria, and significant impacts from the wind are longer expected. As a result, the wind advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Oct 12, 6:25 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Oct 12, 6:25 AM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
625 AM CDT Sat Oct 12 2019
...AVIATION UPDATE...
.SYNOPSIS...
Issued at 325 AM CDT Sat Oct 12 2019
As of 3 AM, clear skies and brisk west or southwest winds of about 5
to 15 MPH are found across the area. Temperatures are in the 31 to
37 degree range, with dew points between 24 and 30. Wind chill
values are in the mid 20s to low 30s.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 325 AM CDT Sat Oct 12 2019
A Freeze Warning remains in effect through 9 AM.
High pressure remains south of the area with the strong low to the
north and a tight pressure gradient over our area. Blustery west
southwest winds are expected through today, with gusts increasing to
25 to 35 MPH from late morning through mid afternoon. Some isolated
gusts of 35 to 40 MPH will be possible, mainly north of I-80.
Sunny skies will be found across much of the area through late
morning, when clouds pivoting down across Minnesota spread into the
the northern quarter to half of the CWA. Some showers may reach into
areas north of Highway 30 late this afternoon and evening as a weak
trough/cold front sweeps across the area. In addition, sprinkles may
be possible as far south as I 80 and especially east of the MS River
as some CAMS are indicating, but confidence is low and have opted to
omit from grids at this time. Regardless, precipitation amounts will
be light; with only a trace to a few hundredths of an inch expected.
Sunny skies will prevail south of I-80.
Clouds will continue across the north half of the CWA tonight with
clear skies to the south. Winds will subside this evening, with most
areas 5 to 15 MPH late tonight. Lows will be a tad warmer than
this morning, with readings between 33 and 40.
.LONG TERM...(Sunday through Friday)
ISSUED AT 325 AM CDT Sat Oct 12 2019
Near to below normal temperatures and mainly dry weather will be the
main story through most of next week. The main exception will be
Tuesday when a storm system will bring chances for rain and
possible thunderstorms, followed by a significant cooldown on
Wednesday.
Sunday: The area will remain under the influence of the large
occluded storm system over Ontario, leading to another breezy and
cold day. A lobe of vorticity and surge of low to mid level moisture
rotating around the back edge of this departing system may be enough
to trigger some light showers or sprinkles in the afternoon north of
the highway 20 corridor and have included slight chance pops. The
moisture and cyclonic flow will result in mostly cloudy conditions
across the north, possibly as far south as the I-80 corridor, while
the south will see sufficiently steep low level lapse rates for
partly to mostly cloudy conditions. This will limit highs to only
the 40s in the north, while the south should again reach the mid to
upper 50s. The initial tight pressure gradient and deep mixing will
provide another breezy day, but not as windy as Saturday.
High pressure and clearing skies that follow Sunday night will set
the stage for frost and freezing temperatures, especially across the
north. The need for headlines and mention of frost in the forecast
will be dependent on the extent and magnitude of on-going falling,
freezing temperatures in the near term.
Another deepening upper level wave, albeit weaker than the current
one, will pass to the north Tuesday, sending a surface low and
frontal system through the Upper MS River Valley. Elevated thetae
advection and steep mid level lapse rates out in advance will
lead to scattered showers and possible thunderstorms Monday night.
These should be fast moving, producing little rainfall. The
current timing of the surface cold front would then confine
showers to mainly east of the MS river Tuesday morning. Cold air
advection that follows may lead to highs occurring early in the
afternoon from the mid 50s northwest to mid 60s in the far
southeast. The cooler airmass will limit Wednesday's highs to the
50s, then temperatures are expected moderate back into the 60s
Thursday and Friday.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday Morning)
ISSUED AT 606 AM CDT Sat Oct 12 2019
VFR ceilings and visibilities will prevail this forecast cycle.
WSW winds will become gusty again by late morning, with max gusts
of 30 to 40 kts between 18 and 22Z. Diminishing winds are expected
toward sunset. At DBQ scattered/broken VFR ceilings are expected
this afternoon until sunset; with a shower also possible. The
chance of this hitting the DBQ terminal is low and have covered it
with vcsh for 23-01Z. Wind shear remains possible at BRL for the
early evening.
&&
.HYDROLOGY...
Issued at 1252 PM CDT Fri Oct 11 2019
Rainfall from last night was lower than anticipated 24 hours ago.
For many sites this did little to the crest forecasts made last
night. Some sites saw crests drop slightly. Overall looks like
current river forecasts are good through the period. There is a
chance for rain early next week, however it looks like this rain
will be light and will not affect the current crests much.
If there is more rain than expected next week, then the current
river crest forecasts will need to be changed. At this point there
is low confidence in this occurring. At least through the weekend,
we do not expect much change in the crest forecasts due additional
rainfall.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Freeze Warning until 9 AM CDT this morning for Benton-Buchanan-
Cedar-Clinton-Delaware-Des Moines-Dubuque-Henry IA-Iowa-
Jackson-Jefferson-Johnson-Jones-Keokuk-Lee-Linn-Louisa-
Muscatine-Scott-Van Buren-Washington.
IL...Freeze Warning until 9 AM CDT this morning for Bureau-Carroll-
Hancock-Henderson-Henry IL-Jo Daviess-McDonough-Mercer-
Putnam-Rock Island-Stephenson-Warren-Whiteside.
MO...Freeze Warning until 9 AM CDT this morning for Clark-Scotland.
&&
SYNOPSIS...14
SHORT TERM...14
LONG TERM...Sheets
AVIATION...14
HYDROLOGY...GibbsHazardous weather outlook, Oct 12, 3:35 AM CDT, 5 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 335 AM CDT Sat Oct 12 2019 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-130845- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 335 AM CDT Sat Oct 12 2019 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Winds will increase to 25 to 35 mph today with gusts as high as 40 mph possible, mainly north of Interstate 80. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Monday night, a few thunderstorms will be possible. The main threat will be cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. DLS
Nearby
Wind Advisories in Iowa, 2019Wind Advisories in Illinois, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.